Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 8, 2011, 5:13 PM EDT for Dutchess County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 8, 2011, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Albany, NY
County Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
157
WWUS81 KALY 082113
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT MON AUG 8 2011
NYZ065-066-082200-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
513 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM IN
WESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLEASANT
VALLEY...OR ABOUT 6 MILES NORTHEAST OF POUGHKEEPSIE...AND MOVING
SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
RED OAKS MILL BY 530 PM EDT
MYERS CORNER BY 540 PM EDT
HOPEWELL JUNCTION BY 545 PM EDT
6 MILES WEST OF PAWLING BY 600 PM EDT
LAT...LON 4150 7388 4180 7393 4187 7377 4152 7353
4152 7354 4152 7361 4151 7369
TIME...MOT...LOC 2113Z 337DEG 17KT 4175 7384
$$
KLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:07 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 8, 4:07 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 407 PM EDT MON AUG 8 2011 .SYNOPSIS... A WEAK COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. WEAK HIGH PRESSURE WILL BRIEFLY BUILD IN TONIGHT...BUT WILL EXIT ON TUESDAY...AS A STRONGER FRONTAL SYSTEM APPROACHES BY LATE IN THE DAY. LOW PRESSURE WILL TRACK THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY...DRAGGING A STRONG COLD FRONT THROUGH THE REGION. HIGH PRESSURE AND COOLER...DRYER WEATHER SHOULD PUSH INTO THE REGION WEDNESDAY NIGHT THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS ARE TRACKING SOUTH AND EAST AS A WEAK REINFORCING SHOT OF COOLER...DRYER AIR SINKS SOUTH INTO THE REGION TONIGHT. SHOWERS AND STORMS WILL DISSIPATE AFTER SUNSET. SOME QUESTION AS TO HOW DRY WILL THE DEW POINTS GET TONIGHT. THE TRULY DRYER AIR IS ALONG THE U.S./CANADA BORDER...AND THE NORTH FLOW IS QUITE WEAK...SO IT MIGHT TAKE NIGHTTIME SUBSIDENCE TO HELP DEW POINTS TO FALL. SO...LOWS IN THE 60S...50S IN THE SOUTHERN ADIRONDACKS..LAKE GEORGE AND SARATOGA REGIONS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... UPPER IMPULSE IN THE MIDWEST AND WESTERN GREAT LAKES TRACKS TOWARD THE REGION...AND UPPER IMPULSE ALONG THE CENTRAL U.S./CANADA BORDER ALSO APPROACHES. THESE SYSTEMS SHOULD REMAIN SEPARATE...AS THE SOUTHERN SYSTEM BRINGS SOME LOCALLY HEAVY RAIN TUESDAY NIGHT AND EARLY WEDNESDAY AND THE NORTHERN SYSTEM...AS IT EXITS...WILL DRAW COOLER AND DRYER AIR OVER THE REGION. SO...TUESDAY MORNING WILL BEGIN WITH PERIODS OF CLOUDS AND SUN...THEN CLOUDS WILL INCREASE ALONG WITH SOME SCATTERED SHOWERS IN PARTS OF THE EASTERN CATSKILLS AND MID HUDSON VALLEY. HIGHS TUESDAY IN THE 80S...SOME UPPER 70S SOUTHERN ADIRONDACKS. SHOWERS AND SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE REGION TUESDAY NIGHT...WITH LOCALLY HEAVY RAIN AS LOW LEVEL JET ENERGY AND TIGHTENING BOUNDARY LAYER THERMAL GRADIENT SETS UP OVER THE REGION. RAIN WILL EXIT FROM WEST TO EAST WEDNESDAY MORNING...WITH LINGERING SHOWERS IN WESTERN NEW ENGLAND PERHAPS WELL INTO THE AFTERNOON. BOUNDARY LAYER FLOW SHOULD BECOME WEST ONCE THE RAIN ENDS...SO SOME PARTIAL CLEARING POSSIBLE IN MANY AREAS THROUGH THE AFTERNOON AND BEFORE SUNSET. ANY POKES OF SUN SHOULD HELP TEMPERATURES REACH THE 80S...SOME 70S SOUTHERN ADIRONDACKS. COOLER AND DRYER AIR SPREADS INTO THE REGION WEDNESDAY NIGHT...AND BASED ON THE FORECASTED BOUNDARY LAYER TEMPERATURES...SOME LAKE EFFECT CLOUDINESS AND SHOWERS COULD AFFECT THE WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS WEDNESDAY NIGHT INTO THURSDAY. HIGHS THURSDAY LOOK TO BE IN THE 70S...SOME UPPER 60S SOUTHERN ADIRONDACKS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... COOL CANADIAN HIGH PRESSURE RIDGES INTO THE NORTHEAST FROM THE MIDWEST AND LOWER GREAT LAKES REGION THURSDAY NIGHT INTO FRIDAY. H850 TEMPS LOOK TO BE IN THE 7-10C RANGE OVER THE REGION. LOWS FRIDAY MORNING WILL RANGE FROM THE LOWER TO MID 50S IN THE VALLEYS...AND M40S TO NEAR 50 OVER THE MTNS. HUMIDITY LEVELS WILL BE VERY COMFORTABLE. THE MAX TEMPS ON FRIDAY WILL RANGE FROM THE M70S TO NEAR 80F IN THE VALLEYS...TO U60S TO M70S OVER THE HILLS AND MTNS. FRIDAY NIGHT INTO SATURDAY...THE SFC HIGH RETREATS OFF THE NEW ENGLAND COAST WITH HUMIDITY LEVELS STARTING TO INCREASE. A WARM FRONT WILL BE SLOWLY APPROACHING FROM THE OHIO VALLEY...AND THE UPPER MID ATLANTIC REGION. AN ISOLD-SCT SHOWER OR THUNDERSTORM IS POSSIBLE LATE IN THE DAY...ESPECIALLY WEST OF THE HUDSON RIVER VALLEY. MAX TEMPS WILL GENERALLY BE IN THE U70S TO L80S IN THE VALLEYS...AND U60S TO M70S OVER THE MTNS. SATURDAY NIGHT THROUGH SUNDAY...THIS IS POTENTIALLY THE UNSETTLED PORTION OF THE EXTENDED. AN H500 POSITIVELY TILTED TROUGH APPROACHES FROM THE UPPER MS RIVER VALLEY...AND THE MIDWEST. A SFC WAVE MOVES TOWARD THE REGION IN THE SOUTHWEST FLOW. THE GFS/ECMWF SHOW DECENT QG LIFT PRODUCING PERIODS OF RAIN THROUGH SUNDAY WITH ISOLD-SCT THUNDERSTORMS. THE PRIMARY SFC WAVE MAY WEAKEN WITH A SECONDARY CYCLONE FORMING NEAR LONG ISLAND. WE WILL HAVE TO SEE IF THIS OCCURS. NONETHELESS...WE RAISED POPS TO HIGH CHC VALUES ON SUNDAY. LOWS SATURDAY NIGHT ARE FORECASTED IN THE MID 50S TO LOWER 60S AND HIGHS SUNDAY IN THE U60S TO 70S. SUNDAY NIGHT INTO MONDAY...THE ECMWF IS THE SLOWEST MEDIUM RANGE GUIDANCE LIFTING THE UPPER TROUGH OUT...AND LINGERS SHOWERS OVER THE NORTHEAST AND THE MID ATLANTIC REGION. THE GFS AND HPC ARE MORE PROGRESSIVE. WE HAVE THE SHOWERS ENDING SUNDAY NIGHT...AND DRIER WEATHER RETURNING BY MONDAY. LOWS SUNDAY NIGHT ARE FORECASTED IN THE MID 50S TO LOWER 60S...AND HIGHS MONDAY IN THE TO 70S. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A WEAK COLD FRONT CONTINUES TO MOVE SOUTHWARD ACROSS ERN NY AND NEW ENGLAND. WEAK HIGH PRESSURE WILL RIDGE IN OVER THE REGION TONIGHT. ANOTHER DISTURBANCE WILL APPROACH FROM THE GREAT LAKES REGION AND THE OHIO VALLEY FOR TUESDAY. ISOLD-SCT -SHRAS/-TSRAS CONTINUE AHEAD OF THE WEAK BOUNDARY. WE KEPT SOME VCSH GROUPS IN ALL THE TAF SITES PRIOR TO 21Z. THE BEST CHC FOR SHOWERS WILL BE NEAR KALB AND KGFL WHERE WE PLACED TEMPO GROUPS BTWN 18Z AND 21Z WITH BRIEF LAPSES TO MVFR CONDITIONS. WE KEPT A CB GROUP AT KPOU PRIOR TO 00Z/THU. THE SKIES WILL CLEAR EARLY THIS EVENING WITH SOME PATCHY MIST FORMATION POSSIBLE AT KALB...AND KPOU AFTER 06Z. KGFL HAS THE BEST CHC OF IFR/LIFR RADIATIONAL MIST/FOG WITH A POSSIBLE STRATUC FORMATION. WE THE IFR CONDITIONS AFTER MIDNIGHT. CIRRUS WILL BEGIN TO RAPIDLY INCREASE FROM THE SOUTH AND WEST TOWARDS 12Z/TUE. THE SFC WINDS WILL BE FROM THE N/NE THIS AFTERNOON AT 5-10 KTS...AND BECOME LIGHT TO CALM EARLY THIS EVENING. EXPECT THE WINDS TO BE LIGHT AND VARIABLE LATE TOMORROW MORNING. OUTLOOK... TUE-WED...VFR/MVFR...PERIODS OF SHRA/TSRA. THU-SAT...VFR...NO SIG WX. && .FIRE WEATHER... A WEAK COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. WEAK HIGH PRESSURE WILL BRIEFLY BUILD IN TONIGHT...BUT WILL EXIT ON TUESDAY...AS A STRONGER FRONTAL SYSTEM APPROACHES BY LATE IN THE DAY. LOW PRESSURE WILL TRACK THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY...DRAGGING A STRONG COLD FRONT THROUGH THE REGION. HIGH PRESSURE AND COOLER...DRYER WEATHER SHOULD PUSH INTO THE REGION WEDNESDAY NIGHT THROUGH THE END OF THE WEEK. RH VALUES WILL BE 80 TO 100 PERCENT TONIGHT AND TOMORROW NIGHT. RELATIVE HUMIDITIES WILL DROP TO 55 TO 70 PERCENT BOTH TOMORROW AND WEDNESDAY. LOCALLY HEAVY RAIN IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING. WINDS WILL BE VARIABLE AT LESS THAN 15 MPH TONIGHT AND SOUTHEAST AT 15 MPH OR LESS TOMORROW AND TOMORROW NIGHT. WINDS WILL BE WEST TO NORTHWEST AT AROUND 15 MPH WEDNESDAY. && .HYDROLOGY... NO MAJOR HYDROLOGY PROBLEMS ARE LIKELY THE NEXT FIVE DAYS. MORE SCATTERED SHOWERS AND THUNDERSTORMS TODAY BUT ONCE AGAIN THESE SHOULD NOT SIGNIFICANTLY AFFECT RIVER LEVELS. DRY TONIGHT AND AT LEAST EARLY TUESDAY...THEN THERE IS THE POTENTIAL OF ANOTHER MORE WIDESPREAD RAIN EVENT COME TUESDAY NIGHT INTO WEDNESDAY. SOME OF THE MODELS HAVE BEEN ROBUST WITH HEFTY QPF AMOUNTS. THE THINKING AT THIS TIME IS FOR AN AVERAGE BASIN RAINFALL POTENTIAL OF UP TO ONE TO TWO INCHES. IF THIS WERE THE CASE... THERE WOULD BE SOME RISES ON RIVER LEVELS...BUT WELL BELOW BANKFULL. HOWEVER...IF RAINFALL AMOUNTS TURN OUT TO BE HEAVIER THAN TWO INCHES...THEN RISES COULD BE MORE SIGNIFICANT. STAY TUNED. DRY WEATHER RETURNS FOR THE LATTER PORTION OF THE WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...TAW AVIATION...TAW FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Aug 8, 4:35 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT MON AUG 8 2011 NYZ032-033-038>043-047>054-082>084-VTZ013-091100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 435 PM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...SCHOHARIE VALLEY...LAKE GEORGE SARATOGA REGION...CAPITAL DISTRICT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ014-015-091100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-WESTERN WINDHAM-EASTERN WINDHAM- 435 PM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE EASTERN CATSKILLS...MID HUDSON VALLEY...AND SOUTHERN TACONICS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS EVENING. ANY THUNDERSTORM THAT DOES FORM WILL MOVE NORTHWEST TO SOUTHEAST AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT MON AUG 8 2011
NYZ065-066-082200-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
513 PM EDT MON AUG 8 2011
...A STRONG THUNDERSTORM IN
WESTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLEASANT
VALLEY...OR ABOUT 6 MILES NORTHEAST OF POUGHKEEPSIE...AND MOVING
SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
RED OAKS MILL BY 530 PM EDT
MYERS CORNER BY 540 PM EDT
HOPEWELL JUNCTION BY 545 PM EDT
6 MILES WEST OF PAWLING BY 600 PM EDT
LAT...LON 4150 7388 4180 7393 4187 7377 4152 7353
4152 7354 4152 7361 4151 7369
TIME...MOT...LOC 2113Z 337DEG 17KT 4175 7384
KLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:22 PM EDT | Special Weather Statement | ALY | Warren | 38 min |
| Aug 7, 8:49 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 41 min |
| Aug 8, 5:24 PM EDT | Special Weather Statement | ALY | Dutchess | 51 min |
| Aug 7, 9:42 PM EDT | Special Weather Statement | ALY | Bennington | 63 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.